MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT SYSTEM 5000-ENGLISH PANEL-120V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT SYSTEM 5000-ENGLISH PANEL-120V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-8005-001
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Correction: the initial filing was reported under the wrong "year" marker.The initial mdr, reported on 01/07/2021, within the 30 day time frame was reported as report number 3007305485-2020-00003.The actual number of the report was 3007305485-2021-00003.This filing stands as the correction for the typo that occurred with the "year" in the report number.This is the initial and final mdr report combined.Manufacturer narrative: lfc were clear.Power accuracy and rf leakage meets specifications.Unit was final tested and met all acceptance criteria.Pm was not overdue.Returning with power cord.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed and no relationship to this complaint was found.A two-year review of complaint history revealed there has been a total of 15 complaints, regarding 15 devices, for this device family and failure mode.During this same time frame 31,489 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0005.Per the instructions for use, the user is advised to exercise care when relocating the esu to avoid electrostatic charge buildup in the presence of flammable materials, as there is a risk of igniting these materials if a spark should occur.Ensure the power switch if off, and then connect the power cable to a properly grounded and polarized mating power receptacle.Do not connect a dispersive electrode at this time.Inspect and connect the desired monopolar or bipolar accessories to the connectors on the front of the esu.Warning always stow unused accessories in a safe, insulated location such as a holster.Do not place active accessories on the patient.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created from a repair service request for device, 60-8005-001, where the customer has reported "sparking at the tip of the bipolar forceps" in the sterile field during an unknown procedure on an unknown date.Further assessment information advised that this sparking was an arc.The customer stated that the device was changed out for an alternate device and the forceps no longer sparked.The procedure was completed with no report of injury, medical intervention or hospitalization to patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
SYSTEM 5000-ENGLISH PANEL-120V
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key11344902
Report Number3007305485-2021-00003
Device Sequence Number10944792
Product Code GEI
UDI-Device Identifier10653405040194
UDI-Public(01)10653405040194(11)190429
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K020186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-8005-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2020
Initial Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1